Time-varying extreme value dependence with applications to leading European stock markets

de Carvalho, Miguel and Castro Camilo, Daniela and Wadsworth, Jennifer Lynne (2018) Time-varying extreme value dependence with applications to leading European stock markets. Annals of Applied Statistics, 12 (1). pp. 283-309. ISSN 1932-6157

[img]
Preview
PDF (paper)
paper.pdf - Accepted Version
Available under License Creative Commons Attribution-NonCommercial.

Download (1MB)

Abstract

Extremal dependence between international stock markets is of particular interest in today’s global financial landscape. However, previous studies have shown this dependence is not necessarily stationary over time. We concern ourselves with modeling extreme value dependence when that dependence is changing over time, or other suitable covariate. Working within a framework of asymptotic dependence, we introduce a regression model for the angular density of a bivariate extreme value distribution that allows us to assess how extremal dependence evolves over a covariate. We apply the proposed model to assess the dynamics governing extremal dependence of some leading European stock markets over the last three decades, and find evidence of an increase in extremal dependence over recent years.

Item Type:
Journal Article
Journal or Publication Title:
Annals of Applied Statistics
Uncontrolled Keywords:
/dk/atira/pure/subjectarea/asjc/1800/1804
Subjects:
ID Code:
87340
Deposited By:
Deposited On:
14 Aug 2017 08:16
Refereed?:
Yes
Published?:
Published
Last Modified:
12 Jul 2020 06:44